Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 341, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 7, 2006, 4:21 PM CDT for Morgan County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2006, 4:21 PM CDT (21:21 UTC)
- Expired
- Aug 7, 2006, 5:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:55 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 7, 2:55 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CDT MON AUG 7 2006 .DISCUSSION... CUMULUS FIELD CONTINUES TO DEVELOP THIS AFTERNOON ALONG AND SOUTH OF UPPER LEVEL SHEAR AXIS ALONG THE I-44 CORRIDOR AS TEMPERATURES APPROACHED THE MID 90S. RADAR IMAGERY SHOWS SEVERAL WEAK LOW LEVEL BOUNDARIES AROUND THE AREA. THE MOST NOTICEABLE ARE FROM NORTHEAST WRIGHT TO SOUTHWEST BARRY COUNTY...AND FROM HERMITAGE TO EAST OF JOPLIN. THE LATEST LAPS DATA SHOWED WEAK CONVECTIVE INHIBITION OVER NORTHWEST COUNTIES AND NO INHIBITION ELSEWHERE. CAPES ARE HIGHEST OVER OUR SOUTHEAST COUNTIES...EXCEEDING 2000 J/KG OVER SHANNON...TEXAS ...PHELPS AND DENT COUNTIES. THE WET MICROBURST SEVERITY INDEX SHOWED THE HIGHEST VALUES OVER OUR SOUTHWEST COUNTIES JUST BEFORE NOON. WE SAW A COUPLE OF CELLS DEVELOP ON RADAR BRIEFLY BEFORE DISSIPATING EARLIER...HOWEVER OVER THE LAST HALF HOUR OR SO...CELLS OVER MARIES COUNTY HAVE MANAGED TO MAINTAIN THEIR STRUCTURE. THROUGH MID/LATE AFTERNOON...WE SHOULD SEE STORMS CONTINUE TO DEVELOP JUST ABOUT ANYWHERE IN THE FORECAST AREA...WITH BEST CHANCE FOR STRONG/SEVERE STORMS NEAR BOUNDARIES AND SHEAR AXIS MENTIONED EARLIER. MOST OF THE STORMS ARE EXPECTED TO DIE DOWN AFTER SUNSET...WITH STORM POTENTIAL CONTINUING OVER CENTRAL/WEST CENTRAL MO THROUGH LATE TONIGHT. WEAK SEMI-SYNOPTIC BOUNDARY EXTENDING FROM NE MO TO EAST CENTRAL KS DROPS SOUTHWARD INTO OUR NORTHERN ZONES. COULD POTENTIALLY SEE AN MCS DEVELOP OVERNIGHT AND RIDE ALONG THE BOUNDARY. THROUGH THE NEXT FEW DAYS...PRECIP FORECAST WILL REMAIN COMPLICATED BY OUTFLOW BOUNDARIES COMBINED WITH THE BOUNDARY OVER NORTHERN MO MEANDERING ACROSS THE REGION. UPPER LEVEL HIGH BUILDS WESTWARD FROM THE TENNESSEE VALLEY TOWARD THE PLAINS...AND WILL HELP HEAT UP THE REGION. HOWEVER LOW LEVEL MOISTURE REMAINS PRETTY THICK SO EXPECT TO SEE AT LEAST DIURNALLY DRIVEN CONVECTION OVER THE REGION THROUGH WEDNESDAY AND POSSIBLY INTO THURSDAY. GOING INTO THE WEEKEND...HAVE PRETTY MUCH GONE WITH THE ECMWF AND KEPT COOLER TEMPERATURES ON FRIDAY/SATURDAY WITH RAIN CHANCES THURS NIGHT/FRIDAY AS A SHORTWAVE TROUGH HELPS DROP A COLD FRONT OVER THE AREA...POTENTIALLY BRINGING SOME RELIEF FROM SEMI-PERSISTENT HOT TEMPS. THE BREAK LOOKS LIKE IT WILL BE SHORT-LIVED AS UPPER RIDGING BUILDS BACK INTO THE AREA SUNDAY/MONDAY. && .AVIATION... FOR THE 18Z TAFS...WILL CONTINUE MENTION OF VICINITY THUNDER THROUGH THE AFTERNOON WITH CUMULUS FIELD THICKENING OVER THE AIRPORTS. THE KSGF RADAR IS STILL CLEAR...BUT EXPECT THIS TO CHANGE WITHIN THE NEXT HOUR OR SO. OTHERWISE EXPECT VFR CEILINGS/VISIBILITY THROUGH 18Z TUES. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. TERRY
Hazardous weather outlook, Aug 7, 1:00 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT MON AUG 7 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT MON AUG 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...A FEW MAY PRODUCE:
TORRENTIAL DOWNPOURS.
FREQUENT LIGHTNING.
DAMAGING WINDS TO AROUND 60 MPH.
AREAS AFFECTED AND TIMING:
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THE
AFTERNOON INTO EARLY EVENING ACROSS THE ENTIRE AREA. ADDITIONAL
STORMS WILL BE POSSIBLE OVER CENTRAL AND WEST CENTRAL MISSOURI
AFTER MIDNIGHT.
DISCUSSION:
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY
EARLY AFTERNOON FROM CENTRAL AND SOUTH CENTRAL MISSOURI WESTWARD
INTO SOUTHEAST KANSAS AND FAR SOUTHWESTERN MISSOURI. SUFFICIENT
MOISTURE AND INSTABILITY WILL BE IN PLACE FOR THE STRONGER STORMS
TO PRODUCE DAMAGING WINDS OVER 60 MPH. THUNDERSTORMS
SHOULD WEAKEN AND DISSIPATE AFTER SUNSET. HOWEVER...ADDITIONAL
THUNDERSTORMS COULD MOVE INTO PORTIONS OF CENTRAL MISSOURI AFTER
MIDNIGHT. NONE OF THE STORMS LATE TONIGHT ARE EXPECTED TO BECOME
SEVERE.
ALSO...HEAT INDEX READINGS WILL TOP OUT NEAR 100 DEGREES THIS
AFTERNOON NEAR THE KANSAS...MISSOURI...AND OKLAHOMA BORDERS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON ACROSS MUCH OF
THE OUTLOOK AREA...AND ON WEDNESDAY AFTERNOON MAINLY OVER CENTRAL
AND SOUTH CENTRAL MISSOURI. AT THIS TIME THE THREAT FOR ORGANIZED
SEVERE THUNDERSTORMS APPEARS LOW.
AFTERNOON HEAT INDICES COULD RISE TO AROUND 100 DEGREES FROM
TUESDAY THROUGH FRIDAY ALONG THE KANSAS AND SOUTHWEST MISSOURI
BORDER. ON WEDNESDAY AND THURSDAY...AFTERNOON HEAT INDICES COULD
RISE TO ABOVE 105 DEGREES BOTH AFTERNOONS NORTH AND WEST OF THE OZARK
PLATEAU.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
TERRY/IZZIIn the hours before
Special weather statement, Aug 7, 3:41 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 341 PM CDT MON AUG 7 2006 MOZ055-072145- BENTON- 341 PM CDT MON AUG 7 2006 ...SIGNIFICANT WEATHER ALERT FOR BENTON COUNTY UNTIL 445 PM CDT... AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF WARSAW. THIS STORM WAS NEARLY STATIONARY. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. JLT
Special weather statement, Aug 7, 4:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 405 PM CDT MON AUG 7 2006 MOZ056-072200- MORGAN- 405 PM CDT MON AUG 7 2006 ...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 500 PM CDT... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF STOVER...OR 14 MILES SOUTHWEST OF VERSAILLES...AND MOVING EAST AT 10 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. JLT
Local storm report, Aug 7, 4:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
418 PM CDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 SE WARSAW 38.19N 93.32W
08/07/2006 BENTON MO LAW ENFORCEMENT
TREE DOWN
&&
AFOSTERNearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.